Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Feb 27, 2009, 2:37 PM CST for 46 counties in Texas. It took effect at Feb 28, 2009, 10:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2009, 2:37 PM CST (20:37 UTC)
- In effect from
- Feb 28, 2009, 10:00 AM CST
- Expired
- Feb 28, 2009, 8:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3067 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 2:37 PM CST, 0 minutes earlier.
Area forecast discussion, Feb 27, 2:37 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 237 PM CST FRI FEB 27 2009 .DISCUSSION... COLD FRONT THAT HAS BEEN STAGGERING AROUND AROUND OR JUST SOUTH OF I-20 FINALLY STARTING TO MAKE A GRADUAL PUSH SWD...AS NOT BY WIND-SHIFT AT WACO...HILLSBORO...AND TERRELL. SCT SHOWERS/STORMS STILL ONGOING ACROSS ARK-LA-TEX AND WILL HOLD TO LOW CHANCES OF RAIN/STORMS ACROSS FAR ERN COUNTIES THROUGH ABOUT MID EVENING AND WHEN UPPER DISTURBANCE MOVES AWAY. SECOND/DEEPER SURGE OF CAA ARRIVES ACROSS RED RIVER AROUND MIDNIGHT... WITH NLY WINDS CRANKING UP INTO WIND ADVISORY CRITERIA/20-30 MPH/GUSTS TO 40 MPH ACROSS THE WRN TWO-THIRDS OF NORTH TX THROUGH DAYBREAK SATURDAY. ALL OF NORTH TEXAS WILL SEE VERY WINDY AND COOL CONDITIONS THROUGH LATE AFTERNOON...AS DRY/COOL POLAR AIRMASS SITUATES OVER THE AREA. THE WINDS... DRY VEGETATION...AND VERY LOW HUMIDITIES WILL ALSO PROMPT US TO UPGRADE TO A RED FLAG WARNING FOR ALL OF NORTH TEXAS LATE MORNING THROUGH EARLY EVENING SATURDAY. POLAR HIGH PRESSURE SETTLES IN BY SUNDAY MORNING WITH A HARD FREEZE OVER MOST AREAS. HIGHLIGHTS ARE NOTED IN ADVISORY LINE DOWN BELOW. SUNNY/COOL SUNDAY AS HIGH PRESSURE DOMINATES NORTH TX WEATHER...BUT TEMPS COULD PUSH 55-65 DEGREES MANY AREAS UNDER NW FLOW ALOFT. WARMING TREND EXPECTED THROUGH THE WEEK AS MEXICAN UPPER RIDGE EXPANDS NEWD ACROSS TX...WHILE POLAR HIGH PRESSURE SHIFTS EAST AND TYPICAL LEE SIDE PRESSURE FALLS OCCUR TO THE WEST...USHERING A RETURN TO SOUTHERLY WINDS AND MORE SPRING-LIKE TEMPERATURES BY MID-LATE WEEK. FORECAST TO REMAIN DRY...THUS FIRE WEATHER CONCERNS WILL CONTINUE ON MONDAY AND POSSIBLY LATER IN THE WEEK. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 40 53 27 58 31 / 5 0 0 0 0 WACO, TX 45 57 27 60 33 / 5 0 0 0 0 PARIS, TX 40 50 25 53 30 / 30 5 0 0 0 DENTON, TX 37 53 26 57 28 / 0 0 0 0 0 MCKINNEY, TX 39 53 28 56 27 / 10 0 0 0 0 DALLAS, TX 43 53 30 58 34 / 5 0 0 0 0 TERRELL, TX 43 54 28 58 32 / 10 0 0 0 0 CORSICANA, TX 42 56 28 60 32 / 10 0 0 0 0 TEMPLE, TX 46 59 26 62 32 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 8 PM CST SATURDAY FOR TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST SATURDAY FOR TXZ091>093-100>104-115>119-129>134-141>145-156>160-174. WIND ADVISORY FROM 6 AM TO 4 PM CST SATURDAY FOR TXZ094-095- 105>107-120>123-135-146>148-161-162-175. && /05
Hazardous weather outlook, Feb 27, 2:37 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 237 PM CST FRI FEB 27 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 237 PM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF INTERSTATE 35 THROUGH TONIGHT. A STORM OR TWO COULD BECOME STRONG...OR EVEN BRIEFLY SEVERE...WITH HAIL AND LIGHTNING THE MAIN THREATS. A WIND ADVISORY IS IN EFFECT AFTER MIDNIGHT FOR WESTERN NORTH TEXAS...SPREADING TO ALL OF NORTH TEXAS BY MORNING. GUSTY NORTH WINDS WILL DEVELOP IN THE NORTHWEST COUNTIES FIRST...SPREADING SOUTH AND EAST BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE WIND ADVISORY REMAINS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 8 PM. A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTH TEXAS FROM 10 AM THROUGH 8 PM SATURDAY. NORTH WINDS GUSTING TO NEAR 40 MPH COMBINED WITH RELATIVE HUMIDITIES BELOW 30 PERCENT WILL PRODUCE CRITICAL FIRE CONDITIONS. ELEVATED FIRE DANGER MAY RETURN TO WESTERN SECTIONS OF NORTH TEXAS ON MONDAY...AS DRY CONDITIONS COMBINE WITH BREEZY SOUTH WINDS. .SPOTTER INFORMATION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED EAST OF INTERSTATE 35 IF STORMS SHOULD THREATEN TO BECOME SEVERE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 8:36 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 25 min |
| Feb 26, 8:48 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 57 min |
| Feb 27, 2:41 PM CST | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 29 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.